Ask a doctor

Why Do I Have a Weird Feeling in my Eye Above the Cheek I Had Juvederm Injected?

I love my Jvaderm and Botox however this last time I had Juvaderm in my cheeks something weird happened. When the doctor put in the filler in my left cheek I got this really sharp stinging pain and then it felt like there was a hair in my eye on the same side as the filler. Today is the next day and my eye is able to move and I can see fine however when I went to put on my cream if I press on the area that still stings a bit I get that sensation of a hair in my eye. Is this something I should be concerned with?

Doctor Answers (6)

Juvederm and Botox - weird feeling in eye

+1

This is an unusual complication.  Likely the needle hit a small nerve. I would definitely go back to your doctor and let him or her know what you are experiencing.  

Dr. Cat Begovic


Beverly Hills Plastic Surgeon
5.0 out of 5 stars 6 reviews

Sensory changes after injection of juvederm

+1

More than likely a sensory nerve was "tweaked" a bit when the injection process took place. If this persists, you may want to see your doctor.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 17 reviews

Nerve injury after Juvederm will go away.

+1

Hi.

The needle must have hit a small nerve, giving you this weird feeling. It may take weeks, but it will go away.

George J. Beraka, MD (retired)
Manhattan Plastic Surgeon
5.0 out of 5 stars 9 reviews

You might also like...

Juvederm

+1

You mentioned both Juvederm and Botox. You described the juvederm but not the botox , where was it injected/

you need to see your DOCTOR who injected you. And see an ophthalmologist for a complete exam of the eyes and the muscles of the eye.

Samir Shureih, MD
Baltimore Plastic Surgeon

A weird sensation in the eye after Juvederm injection in the cheek

+1

Most likely a small skin nerve twig was injured during the injection.

If the only symptom present is a sting when you touch the area, and it is improving, most likely this will resolve. I recommend that you give your doctor a call and make him/her aware of the situation.

Because it's been only 24 hours after the injection, applying ice to the area for 5 minutes every 2-3 hours may help the sensation. 

 

Emily Altman, MD
Short Hills Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

Juvederm

+1

This is an unusual outcome.  What I would suspect is that this is neuropraxia.  There are countless sensory nerves and branches in the face.  When one of these is bruised or injured, as it may have been during injection, it can lead to stinging or an electrical sensation, among others.  Some gentle massage of the region may help.  I don't suspect that this will be permanent.

Jason R. Hess, MD
San Diego Plastic Surgeon
5.0 out of 5 stars 8 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.